Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 68, NWS San Angelo, TX

June 3, 20075 counties in Texas

NWS San Angelo, TX issued this flash flood warning at Jun 3, 2007, 6:19 PM CDT for 5 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 3, 2007, 6:19 PM CDT (23:19 UTC)
Expired
Jun 3, 2007, 9:15 PM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Concho County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, San Saba County, TX

The radar

The San Angelo radar (KSJT), 108 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 8:15 PM CDTFLASH FLOOD4 S Voca, TXWATER OVER THE ROAD AT TIGER CREEK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.3 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2395 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 032323
FFWSJT
TXC095-307-319-327-411-040215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
619 PM CDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CONCHO COUNTY IN WEST CENTRAL TEXAS
  MCCULLOCH COUNTY IN WEST CENTRAL TEXAS
  SOUTHWESTERN SAN SABA COUNTY IN WEST CENTRAL TEXAS
  MENARD COUNTY IN WEST CENTRAL TEXAS
  NORTHERN MASON COUNTY IN WEST CENTRAL TEXAS

* UNTIL 915 PM CDT

* AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. DOPPLER    
  RADAR RAINFALL ESTIMATES HAS INDICATED 2 TO 3 INCHES OF RAIN HAS   
  FALLEN SINCE 515 PM CDT ACROSS SOUTHEAST CONCHO COUNTY...INCLUDING 
  EDEN.   

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRADY
  LAKE...SALT GAP...ROCHELLE...RICHLAND SPRINGS...PEAR VALLEY...
  MELVIN...EDEN...BRADY AND ALGERITA

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 915 PM CDT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3077 10012 3062 9896 3092 9895 3093 9868
      3126 9887 3137 10011

$$
2 follow-up statements
000 
WGUS74 KSJT 040158
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
853 PM CDT SUN JUN 3 2007

TXC095-307-319-327-411-040215-
CONCHO TX-MCCULLOCH TX-SAN SABA TX-MENARD TX-MASON TX-
853 PM CDT SUN JUN 3 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
NORTHERN MASON...MENARD...SOUTHWESTERN SAN SABA...MCCULLOCH AND
SOUTHERN CONCHO COUNTIES...

AT 850 PM CDT...LAW ENFORCEMENT OFFICIALS ACROSS THE WARNED AREA 
INDICATED NUMEROUS LOW WATER CROSSINGS WERE FLOODED DUE TO THE HEAVY 
RAIN THAT MOVED ACROSS THE AREA THIS AFTERNOON.  LIGHT TO MODERATE  
SHOWERS CONTINUE...SO FLOOD WATERS WILL BE SLOW TO RECEDE.

ADDITIONAL RAINFALL IS POSSIBLE LATER TONIGHT.  WITH THE GROUND 
ALREADY SATURATED...EXPECT CREEKS AND STREAMS TO RISE QUICKLY 
FLOODING LOW LYING AREAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3077 10012 3062 9896 3092 9895 3093 9868
      3126 9887 3137 10011

$$

JMJ
000 
WGUS74 KSJT 040209
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
906 PM CDT SUN JUN 3 2007

TXC095-307-319-327-411-040215-
CONCHO TX-MCCULLOCH TX-SAN SABA TX-MENARD TX-MASON TX-
906 PM CDT SUN JUN 3 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
NORTHERN MASON...MENARD...SOUTHWESTERN SAN SABA...MCCULLOCH AND
SOUTHERN CONCHO COUNTIES...

AT 903 PM CDT...LAW ENFORCEMENT OFFICIALS ACROSS THE WARNED AREA 
INDICATED NUMEROUS LOW WATER CROSSINGS WERE FLOODED DUE TO THE HEAVY 
RAIN THAT MOVED ACROSS THE AREA EARLY THIS EVENING.  TEXAS 
DEPARTMENT OF TRANSPORTATION REPORTED THAT FARM ROAD 1851 AT TIGER 
CREEK IN SOUTHERN MCCULLOCH COUNTY WAS CLOSED DUE TO FLOODING.  
LIGHT TO MODERATE  SHOWERS CONTINUE...SO FLOOD WATERS WILL BE SLOW 
TO RECEDE.

ADDITIONAL RAINFALL IS POSSIBLE LATER TONIGHT.  WITH THE GROUND 
ALREADY SATURATED...EXPECT CREEKS AND STREAMS TO RISE QUICKLY 
FLOODING LOW LYING AREAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN..

LAT...LON 3077 10012 3062 9896 3092 9895 3093 9868
      3126 9887 3137 10011

$$

JMJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:53 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 3, 3:53 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
353 PM CDT SUN JUN 3 2007

.UPDATE...
UPDATED ZONES TO ADD SEVERE THUNDERSTORM WATCH 341 UNTIL
MIDNIGHT.

&&

.SHORT TERM...

.PREV DISCUSSION... /ISSUED 151 PM CDT SUN JUN 3 2007/

SHORT TERM...
THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS MUCH OF THE
SOUTHERN HALF OF THE CWA. THE MAIN THREAT WILL BE LARGE HAIL...WIDESPREAD
WIND DAMAGE...AND ISOLATED TORNADOES. THE COLD FRONT IS LOCATED
FROM STERLING CITY TO JUST NORTH OF SAN ANGELO TO NEAR BROWNWOOD.
ANOTHER BOUNDARY WAS DRAPED ACROSS THE I10 CORRIDOR. AS THE SHORTWAVE
WHICH IS MOVING INTO FAR WEST TEXAS CONTINUES TO APPROACH WC
TX...THE COMBINATION OF ADEQUATE LOW LEVEL MOISTURE...CAPE VALUES
APPROACHING 3000 J/KG...AND MODERATE BULK SHEAR WILL SET THE STAGE
FOR A SIGNIFICANT SEVERE WEATHER EVENT LATE THIS AFTERNOON AND
EVENING. EXPECT AN MCS TO DEVELOP ACROSS THE MAF CWA AND TRACK ESE
INTO THE SOUTHERN HALF OF WC TX THIS EVENING. AS THE NW FLOW
CONTINUES...COULD SEE YET ANOTHER MCS DEVELOP AND TRACK ACROSS THE
NORTHERN EDWARDS PLATEAU TOMORROW NIGHT.

LONG TERM...
FOR WED THROUGH SUNDAY...EXPECT THE CAP TO DEVELOP AS THE UPPER
FLOW BECOMES WSW ALLOWING WARMER AIR INTO THE REGION. TEMPS SHOULD
RISE INTO THE 90S EVEN IN ABILENE WHO HAS NOT REACHED 90 SO FAR
THIS YEAR HOWEVER...CANNOT RULE OUT AN ISOLATED TSTORM SO WILL
KEEP SILENT 10 POPS IN THE PACKAGE. WENT SLIGHTLY COOLER THAN MEX
GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 66  87  63  87 /  50  20  30  20
SAN ANGELO 	 66  88  65  89 /  70  30  50  30
JUNCTION 	 69  89  66  88 /  70  30  40  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

26
Hazardous weather outlook, Jun 3, 2:25 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
225 PM CDT SUN JUN 3 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-041930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
225 PM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS GOOD CHANCE OF SEVERE WEATHER BEGINNING LATE THIS
AFTERNOON...AS THE ATMOSPHERE DESTABILIZES AHEAD OF AN UPPER
LEVEL STORM SYSTEM IN NEW MEXICO. SEVERE STORMS ARE DEVELOPING IN THE
PERMIAN BASIN EARLY THIS AFTERNOON...AND MOVE EAST INTO WEST CENTRAL
TEXAS LATE THIS AFTERNOON AND EVENING.

A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS IN WEST CENTRAL
TEXAS....ALONG AND SOUTH OF A WEAK COLD FRONT...WHICH EXTENDS
FROM BIG SPRING TO ROBERT LEE TO BALLINGER TO BRADY TO BROWNWOOD.
THE REST OF WEST CENTRAL TEXAS...INCLUDING THE BIG COUNTRY...IS
IN A SLIGHT RISK OF SEVERE WEATHER.

WITH STRONG WIND SHEAR AND STRONG INSTABILITY...SOME OF THE STORMS
WILL REACH SEVERE LEVELS...WITH LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES POSSIBLE. HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING WILL ALSO BE POSSIBLE. THE STORMS WILL CONTINUE THROUGH
THE NIGHT...AND SHOULD WEAKEN TOWARD MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON
INTO MONDAY NIGHT ACROSS MUCH OF WEST CENTRAL TEXAS AS ANOTHER
STORM SYSTEM INTERACTS WITH THE REMNANT COLD FRONT ACROSS THE
AREA. A FEW SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE...WITH
LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREAT. STORMS SHOULD
DECREASE ACROSS WEST CENTRAL TEXAS BY MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

In the hours before

Local storm report, Jun 3, 5:43 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
543 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TSTM WND GST     2 S CHRISTOVAL          31.16N 100.50W
06/03/2007  E60 MPH          TOM GREEN          TX   AMATEUR RADIO

&&

HGUERRER
Local storm report, Jun 3, 5:46 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
546 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             CHRISTOVAL              31.19N 100.50W
06/03/2007  E1.00 INCH       TOM GREEN          TX   AMATEUR RADIO

&&

HGUERRER
Local storm report, Jun 3, 5:51 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
551 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             CHRISTOVAL              31.19N 100.50W
06/03/2007  E1.00 INCH       TOM GREEN          TX   AMATEUR RADIO

&&

HGUERRER
Local storm report, Jun 3, 5:57 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
557 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             7 W EDEN                31.22N 99.96W
06/03/2007  E0.88 INCH       CONCHO             TX   LAW ENFORCEMENT

&&

HGUERRER
Local storm report, Jun 3, 6:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
606 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     FLASH FLOOD      SAN ANGELO              31.45N 100.45W
06/03/2007                   TOM GREEN          TX   AMATEUR RADIO

            MANY LOW WATER CROSSINGS FLOODED...WITH A HIGH SWIFT
            WATER RESCUE CURRENTLY GOING ON.

&&

MC
Local storm report, Jun 3, 6:09 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
609 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             EDEN                    31.22N 99.84W
06/03/2007  E1.00 INCH       CONCHO             TX   LAW ENFORCEMENT

&&

HGUERRER

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 3:22 AM CDTSevere Thunderstorm WarningSJTSterling27 min
Jun 3, 4:00 PM CDTSevere Thunderstorm WarningSJTSterling60 min
Jun 3, 4:30 PM CDTSevere Thunderstorm WarningSJTIrion, Tom Green60 min
Jun 3, 5:13 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green62 min
Jun 3, 5:28 PM CDTSevere Thunderstorm WarningSJTConcho, Irion, Menard, Schleicher, Tom Green32 min
Jun 3, 5:29 PM CDTSevere Thunderstorm WarningSJTIrion40 min
Jun 3, 5:38 PM CDTFlash Flood WarningSJTIrion, Tom Green3 hr
Jun 3, 5:57 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch, Mason, Menard63 min
Jun 3, 6:00 PM CDTSevere Thunderstorm WarningSJTConcho, Menard, Schleicher, Tom Green60 min
Jun 3, 6:47 PM CDTSevere Thunderstorm WarningSJTMason, San Saba18 min
Jun 3, 6:52 PM CDTSevere Thunderstorm WarningSJTKimble, Mason, Menard38 min
Jun 3, 6:55 PM CDTSevere Thunderstorm WarningSJTMenard14 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.